In conjunction with RACI100
Welcome to the 2017 RACI National Centenary Conference | Contact us

SCI Program

Venue Map

View the Melbourne Convention & Exhibition Centre Meeting Rooms Floor Plan

Venue Map

Searching for an oral presenter participating in the RACI Congress? Use our spreadsheet to search for presenter names and program details, across all RACI Congress events.

Disclaimer: Oral presentation details as at 21 July 2017. For updated presentation information, download and refer to the RACI Congress App.

Tuesday 25 July

Room Plenary Hall 2-3
08:30 8.30am: Plenary
Professor Frances Arnold
Californian Institute of Technology, USA
09:30 5 mins travel time
Room Room 216
  Session 1: Where Science meets Business: an international perspective
Chair: Richard Thwaites
11:00 Global trends in the chemical industry and the impact of BREXIT in the UK, Europe and the rest of the world. 
The role of the SCI and benefits of membership in a rapidly changing environment

David Witty
11:50 Ex-pats for dummies: how to live and work successfully in different countries and cultures. 
Essential advice for post-docs, executives and their families when posted overseas and returning home

Len Sharpe
12:25 Does the over-zealous implementation of the precautionary principle inhibit innovation?
Clive Thompson
13:00 Lunch (45 mins)
Room Room 216
13:45 Innovation and entrepreneurship : the New Zealand perspective
Joanne Lyall
14:15 Worldwide trends in scientific publishing: how to get papers published and cited
Peter Goelitz & Eva Wille
14:45 Coffee break (15 mins)
Room Room 216
  Session 2: Where Science meets Business: something to get your teeth into
Chair: Clive Thompson
15:00 Food for thought - where science meets business in the food industry
Nicolas Georges
15:30 Food contamination from packaging materials: an industry problem with an academic solution
Oliver Jones
  5 mins travel time
17:00 5pm: Plenary
Dr Laura Kiessling
University of Wisconsin, USA

Wednesday 26 July

Room Plenary Hall 2-3
08:30 8.30am: Plenary
Professor Ada E. Yonath
Helen and Milton A. Kimmelman Center for Biomolecular Structure, Israel
  5 mins travel time
Room Room 208
  Session: Where Science meets Business: publishing your research
Chair: Esther Levy
13:30 Opening remarks
13:35 How to publish in journals. Make life easy for your editor
Mark Shepherd
14:20 Open science: where are we heading? 
Alice Williamson
15:05 Coffee break (10 mins)
Room Room 208
15:15 Maximising impact: how to make the most of your research papers
Esther Levy
16:00 Panel Q&A
16:30 Closing remarks from the Chair

Thursday 27 July

Room Plenary Hall 2-3
08:30 8.30am: Plenary 
Professor Oliver Einsle
Spemann Graduate School of Biology and Medicine Freiburg, Germany
  5 mins travel time
Room Room 220
  Session 1: Where Science meets Business: important practical aspects
Chair: David Witty
10:00 The role of venture capitalists in start ups
Joshua Funder
10:45 The benefits of industry associations - our role in innovation and promoting science partnerships with business
Bronwyn Capanna
11:15 Morning tea (15 mins)
Room Room 220
  Session 2: Where Science meets Business: case studies and war studies
Chair: Len Sharpe
11:30 The fibrotech story: from the laboratory to a mulinational 
Spencer Williams
12:00 BCL - 2 inhibitors - from breakthrough biology to breakthrough drugs
Guillaume Lessene
12:30 A lousy problem solved: Hatchtech, a single treatment for head lice
Ven Bowles
13:00 Lunch (60 mins)
Room Room 220
  Session 3: Where Science meets Business: don't let your intellectual property become lost property
Chair: David Wood
14:00 IP creation, protection and preservation: why IP protection is necessary. Essential features of good patents and when to keep IP as a trade secret
Brittany Howard
14:25 IP licensing agreements: how to ensure you get the best and fairest deal for your hard work. 
A look at the rights and responsibilities of licensors and licensees and options forstructuring licence fees and royalty payments

Timothy Creek
14:50 How to defend your IP and challenge other people's attempts to infringe: techniques to strengthen your position
Annabella Newton
15:15 Collaborations and partnerships: getting IP right
Damian Slizys
15:40 Panel Discussion
16:00 Closing remarks from the Chair
  5 mins travel time
Room Plenary Hall 2-3
17:00 5pm: Plenary
Dr Alexander Makarov
Thermo Fisher Scientific Bremen, Germany